Wyoming, 2011High Wind in Wyoming, April 2, 2011
April 2, 2011 · NWS CYS · 6 events in 6 counties and zones
Strong west to southwest winds developed over and west of the Laramie Range in advance of an approaching upper level disturbance from the northwest.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong west to southwest winds developed over and west of the Laramie Range in advance of an approaching upper level disturbance from the northwest.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Apr 2, 4:53 AM MST, 6 hours 48 minutes earlier.
Area forecast discussion, Apr 2, 4:53 AM MST, 6 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
553 AM MDT SAT APR 2 2011
.UPDATE...UPDATE TO AVIATION.
.AVIATION...12Z TAF ISSUANCE. VFR CONDITIONS EXPECTED THROUGH THIS
AFTERNOON WITH INTERVALS OF HIGH CLOUDS PUSHING ACROSS THE AREA.
WEST AND SOUTHWEST WINDS WILL INCREASE ONCE AGAIN AFTER 15Z
TODAY ALONG AND WEST OF INTERSTATE 25 WITH SUSTAINED WINDS OF 25
TO 35 KNOTS AND GUSTS UP TO 50 KNOTS POSSIBLE MAINLY OVER WYOMING.
SOMEWHAT LIGHTER WINDS ARE EXPECTED ACROSS WESTERN NEBRASKA WITH
SUSTAINED WINDS BETWEEN 15 TO 25 KNOTS AND GUSTS UP TO 35 KNOTS
ARE EXPECTED THIS AFTERNOON. CLOUD COVER IS EXPECTED TO LOWER AND
THICKEN LATE THIS EVENING NEAR KRWL WITH MVFR CIGS AROUND 3000 FEET
AGL AND LIGHT RAIN AND MOUNTAIN SNOW POSSIBLE BY MIDNIGHT
TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 336 AM MDT SAT APR 2 2011/
SHORT TERM...TODAY THROUGH MONDAY NIGHT
QUITE THE ACTIVE WEATHER DAY AS WE ARE LIKELY GOING TO EXPERIENCE
WIDESPREAD RECORD HIGH TEMPERATURES...STRONG WINDS AND
EVENTUALLY...A COLD FRONTAL PASSAGE THAT WILL SIGNIFICANTLY COOL
US DOWN AND BRING WINTER WEATHER TO PARTS OF THE CWA. ALL OF THIS
WILL OCCUR IN THE NEXT 24 TO 36 HOURS. THESE ARE THE FORECAST
CHALLENGES IN THE SHORT TERM.
CURRENTLY...ALL IS FAIRLY QUIET EARLY THIS MORNING AS A FRONTAL
BOUNDARY CONTINUES OVER EASTERN WYOMING...LAYING ROUGHLY AROUND
KIMBALL NEBRASKA...NORTH NORTHWEST TO BETWEEN CASPER AND
DOUGLAS...THEN UP INTO CENTRAL MONTANA. IN THE PACNW...OUR NEXT
STORM SYSTEM IS MOVING ONSHORE WITH SURFACE FRONT INTO EASTERN
WASHINGTON INTO NORTHERN CALIFORNIA. HAVE BEEN GETTING SOME
LIGHTNING STRIKES OBSERVED WITH THIS SYSTEM IN EASTERN WASHINGTON
AND OREGON THIS MORNING.
FOR TODAY...LAMP WINDS AND LOCAL WRKHGT WIND GUIDE SHOWING AN
INCREASE IN THE 850 AND 700MB HEIGHT GRADIENTS BETWEEN CRAIG
COLORADO AND CASPER...AND MUCH FASTER THAN PREVIOUS GUIDANCE WAS
SHOWING. LAMP WINDS SHOWING STRONGEST WINDS AT LARAMIE AND RAWLINS
AROUND 21Z THIS AFTERNOON. THIS CORRESPONDS WELL WITH THE GFS AND
WRF 700MB WIND FORECASTS THAT INCREASE WINDS OVER 50KTS BY 18Z.
WENT AHEAD AND ISSUED HIGH WIND WARNINGS FOR AREAS ALONG AND WEST
OF THE LARAMIE RANGE. STARTED WARNINGS AT OUR WIND PRONE AREAS A
LITTLE EARLIER AS THEY ALWAYS GET GOING BEFORE ANYONE ELSE...SO
HAVE THEM STARTING TO BLOW AROUND 9 AM THIS MORNING...THEN
EVERYONE ELSE BY 21Z/3PM THIS AFTERNOON.
IN ADDITION...GUSTY DOWNSLOPING WINDS OFF THE LARAMIE RANGE IS
GOING TO MAKE FOR SOME REALLY WARM TEMPERATURES THIS
AFTERNOON...WITH ALMOST ALL ESTABLISHED RECORDS FOR THIS DATE IN
JEOPARDY OF BEING BROKEN. SEE CLIMATE SECTION BELOW FOR MORE
DETAILS. FINALLY...WITH THE HEATING TODAY AHEAD OF THIS STORM
SYSTEM...WRF IS SHOWING LIFTED INDICES OUT ACROSS CARBON COUNTY
FALLING TO -2 THIS AFTERNOON. KEPT THE MENTION OF ISOLATED
THUNDERSTORMS IN THE FORECAST...THOUGH MOISTURE WILL BE LACKING.
FINALLY...WE HAVE SOME FIRE WEATHER CONCERNS THAT ARE ADDRESSED IN
THE FIRE WEATHER SECTION BELOW.
STORM SYSTEM BEGINS IMPACTING THE AREA TONIGHT AS THE COLD FRONT
MOVES INTO WESTERN WYOMING. MOST PRECIP SHOULD BEGIN AS
LIQUID...BUT WITH 700MB TEMPERATURES BEHIND THE FRONT FALLING TO
-6 TO -8C SUNDAY MORNING...EXPECT A FAIRLY QUICK TURNOVER TO SNOW
OVERNIGHT. ESPECIALLY FOR ELEVATIONS ABOVE 8000 FEET. WINTER STORM
WATCH FOR THE SNOWY AND SIERRA MADRE RANGES CONTINUES AND WILL LET
THE DAY SHIFT PULL THE TRIGGER ON ANY FURTHER HEADLINES. DOES LOOK
LIKE ADVISORIES MAY BE NEEDED FOR LOWER ELEVATIONS OF CARBON
COUNTY...INCLUDING RAWLINS AND MAYBE DIXON AS CURRENT FORECAST
SHOWING ANYWHERE FROM 3 TO 5 INCHES ACCUMULATIONS.
FRONT FINALLY PUSHES THROUGH THE AREA SUNDAY AFTERNOON AND WE
SHOULD SEE A SHARP DROP IN TEMPERATURES AS 700MB TEMPERATURES FALL
TO -10 TO -12C ACROSS SOUTHEAST WYOMING. HIGHS MONDAY WILL BE ON
THE ORDER OF 25 TO 35 DEGREES COLDER THAN WHAT IS EXPECTED FOR
TODAY.
LONG TERM...TUESDAY THROUGH FRIDAY NIGHT...MODELS IN REASONABLE
AGREEMENT THROUGH THE MIDDLE OF NEXT WEEK...SHOWING THE MID TO
UPPER LEVEL FLOW BECOMING ZONAL BY TUESDAY WITH WARMING TEMPS
MAINLY DUE TO DOWNSLOPE WINDS. EXPECT HIGHS TO RETURN TO THE 50S
AND 60S BY TUESDAY WITH SEASONABLY COOL LOW TEMPERATURES AT NIGHT.
WESTERLY WINDS WILL LIKELY INCREASE ONCE AGAIN BY TUESDAY MORNING
AS A STRONG LEE-SIDE TROUGH DEVELOPS ACROSS THE HIGH PLAINS...AND
CONTINUE THROUGH TUESDAY NIGHT. MAINLY DRY CONDITIONS EXPECTED ON
TUESDAY...WITH A FEW RAIN/SNOW SHOWERS DEVELOPING ACROSS THE
MOUNTAINS AND FURTHER NORTH ACROSS CENTRAL WYOMING BY TUESDAY
EVENING AS THE NEXT PACIFIC COLD FRONT PUSHES INTO WYOMING FROM
THE PACIFIC NORTHWEST. WITH BETTER MODEL AGREEMENT REGARDING THE
TIMING OF THIS INITIAL FRONT TUESDAY NIGHT INTO WEDNESDAY...STARTED
INCREASING POP FROM WEST TO EAST TUESDAY NIGHT.
MODELS CONTINUE TO SHOW AN UNSETTLED WEATHER PATTERN RETURNING TO
THE REGION BY WEDNESDAY THROUGH LATE IN THE WEEK AS A STRONG
STORM SYSTEM BEGINS TO PUSH ONSHORE AND DIG SOUTHWARD LATE ON
WEDNESDAY. THE INITIAL COLD FRONT...WHICH WILL STALL ACROSS
WYOMING...COMBINED WITH LLVL INSTABILITY AND STRONG JET STREAM
WINDS ALOFT WILL LIKELY CREATE PERIODS OF RAIN/SNOW ACTIVITY AND
EVEN BRING A CHANCE OF TSTORMS TO THE REGION BY THURSDAY. THIS
LOOKS LIKE A PROLONGED PERIOD OF HEAVY SNOW FOR THE MOUNTAINS OF
SOUTHEAST WYOMING...WITH PERIODS OF SNOW/RAIN IN THE VALLEYS AND
HIGH PLAINS AND MOSTLY RAIN FOR WESTERN NEBRASKA DUE TO WARM
SOUTHWEST FLOW. MODELS SHOW THE FRONT PUSHING ACROSS THE AREA
WEDNESDAY AFTERNOON...AND THEN RETURNING AS A WARM FRONT WEDNESDAY
NIGHT BRINGING WIDESPREAD RAIN/SNOWFALL. DO NOT EXPECT SIGNIFICANT
SNOW ACCUMULATIONS OUTSIDE OF THE MOUNTAINS THROUGH THURSDAY DUE
TO THE WARM AIR ADVECTION...ALTHOUGH SOME AREAS MAY RECEIVE MUCH
NEEDED STEADY RAINFALL.
BY THURSDAY NIGHT AND FRIDAY...THE GFS...ECWMF...AND GFS ENSEMBLE
SHOW THE MAIN UPPER LEVEL TROUGH OR CLOSED LOW MOVING EASTWARD
FROM THE GREAT BASIN REGION BY FRIDAY RESULTING IN MORE RAIN AND
SNOW ACROSS THE AREA. WILL HAVE TO KEEP AN EYE ON WHAT THIS SYSTEM
DOES INTO FRIDAY NIGHT AND NEXT SATURDAY...WITH THE GFS AND HALF
OF THE GFS ENSEMBLE MEMBERS HINTING TOWARDS A MAJOR SNOW STORM
FOR MOST OF SOUTHEAST WYOMING AND PORTIONS OF WESTERN NEBRASKA AS
A DEEP LOW PRESSURE SYSTEM DEVELOPS OVER NORTHEASTERN COLORADO AND
STALLS. PRIOR MODELS RUNS HAVE HINTED TO THIS SOLUTION AS
WELL...ALTHOUGH NOT CONSISTENTLY. SINCE IT IS 7 DAYS OUT...AND
THE 00Z ECMWF SHOWS THE MAIN LOW STALLING OVER THE GREAT BASIN
REGION WELL WEST OF THE FORECAST AREA...WILL NOT LOWER
TEMPERATURES TOO MUCH IN THE EXTENDED PORTION OF THE FORECAST.
INCREASED POP A BIT FRIDAY AND FRIDAY NIGHT WITH VALUES MAINLY
BETWEEN 25 TO 45 PERCENT AND UP TO 60 PERCENT IN THE MOUNTAINS.
AVIATION...06Z TAF ISSUANCE. VFR CONDITIONS EXPECTED THROUGH
SATURDAY WITH INTERVALS OF HIGH CLOUDS PUSHING ACROSS THE AREA.
WEST AND SOUTHWEST WINDS WILL INCREASE ONCE AGAIN AFTER 14Z
SATURDAY ALONG AND WEST OF INTERSTATE 25 WITH SUSTAINED WINDS OF
25 TO 35 KNOTS AND GUSTS UP TO 50 KNOTS POSSIBLE MAINLY OVER
WYOMING. LIGHTER WINDS ARE EXPECTED ACROSS WESTERN NEBRASKA WITH
SUSTAINED WINDS BETWEEN 15 TO 20 KNOTS AND GUSTS UP TO 35 KNOTS
SATURDAY AFTERNOON.
FIRE WEATHER...
DRY AND WINDY CONDITIONS EXPECTED TODAY. THE SOUTHERN PANHANDLE
WILL MOST LIKELY SEE MIN HUMIDITIES DROPPING INTO THE LOW TEENS
THIS AFTERNOON AND A RED FLAG WARNING HAS BENN ISSUED FOR THE
SOUTHERN PANHANDLE...NEBRASKA FIRE WEATHER ZONE 313. A STRONG AND
FAST MOVING PACIFIC ORIGIN COLD FRONT WILL SWEEP ACROSS THE
DISTRICT TONIGHT AND EARLY SUNDAY WITH WIDESPREAD PRECIPITATION
AND STRONG WINDS...ESPECIALLY A BORA WIND EVENT ON SUNDAY AND
ESPECIALLY SUNDAY NIGHT IN THE WAKE OF THE COLD FRONT AND PASSING
DISTURBANCE ALOFT. MUCH COLDER TEMPERATURES FROM LATE SUNDAY
MORNING THROUGH MONDAY...THEN A WARMING TREND THROUGH MIDWEEK.
HYDROLOGY...
RELEASES FROM UPSTREAM RESERVOIRS CONTINUE THIS MORNING. MUCH OF
THAT ADDITIONAL WATER WILL BE DIVERTED TO NEARBY CANALS...SO
RESULTING WATER IN THE NORTH PLATTE WILL BE ABOUT THE SAME OR EVEN
SLIGHTLY LOWER FROM RECENT DAYS. THE WATER LEVEL HAS SLOWLY
DECREASED AT HENRY AND MITCHELL SINCE WEDNESDAY. RUNOFF WILL BE
LIMITED ENTERING THE NORTH PLATTE RIVER.
CLIMATOLOGY...
SEVERAL RECORD HIGH TEMPERATURES FOR TODAY ARE IN DANGER OF BEING
BROKEN...SOME OF THEM QUITE ESTABLISHED. BELOW IS A LIST OF
CURRENT RECORDS AND WHAT WE ARE FORECASTING FOR THESE LOCATIONS TODAY.
ALLIANCE.....CURRENT RECORD...78 IN 2003....FORECAST TODAY...76
CHADRON......CURRENT RECORD...75 IN 1996....FORECAST TODAY...75
SCOTTSBLUFF..CURRENT RECORD...82 IN 1921....FORECAST TODAY...78
SIDNEY.......CURRENT RECORD...77 IN 2003....FORECAST TODAY...80
CHEYENNE.....CURRENT RECORD...74 IN 1882....FORECAST TODAY...75
LARAMIE......CURRENT RECORD...62 IN 1996....FORECAST TODAY...66
RAWLINS......CURRENT RECORD...63 IN 1990....FORECAST TODAY...66
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 9 AM SATURDAY TO NOON SUNDAY FOR WYZ106-
WYZ110-WYZ116.
HIGH WIND WARNING FROM 3 PM SATURDAY TO NOON SUNDAY FOR WYZ104-
WYZ105-WYZ109-WYZ113-WYZ115-WYZ117.
WINTER STORM WATCH FROM 9 PM SATURDAY TO 6 PM SUNDAY FOR WYZ112-
WYZ114.
NE...RED FLAG WARNING FROM NOON SATURDAY TO 6 PM SATURDAY FOR NEZ019-
NEZ020-NEZ021-NEZ054-NEZ055.
&&
SHORT TERM/FIRE WEATHER...CLAYCOMB
LONG TERM/AVIATION...TJTHazardous weather outlook, Apr 2, 9:52 AM MST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1052 AM MDT SAT APR 2 2011
WYZ104>106-109>111-113-115>117-031200-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
1052 AM MDT SAT APR 2 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
HIGH WIND WARNINGS HAVE BEEN POSTED FOR MUCH OF SOUTH CENTRAL
WYOMING AND THE LARAMIE RANGE SATURDAY THROUGH SUNDAY MORNING.
PLEASE SEE THE HIGH WIND WARNING FOR DETAILED INFORMATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE NEXT PACIFIC STORM SYSTEM LOOKS TO IMPACT THE AREA SATURDAY
NIGHT INTO SUNDAY. ACCUMULATING SNOW WILL BE POSSIBLE ACROSS
NORTHERN CARBON AND SOUTHERN CONVERSE COUNTIES SUNDAY...WHERE 2 TO
4 INCHES OF SNOWFALL IS POSSIBLE. COLDER TEMPERATURES WILL FOLLOW
AS THE FRONT HANGS UP NEAR THE WYOMING AND COLORADO BORDER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
HOWEVER...ANY REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE OF HIGH WINDS WOULD BE GREATLY APPRECIATED.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-WYZ101>103-107-108-118-119-
031200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-EAST PLATTE COUNTY-
GOSHEN COUNTY-CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1052 AM MDT SAT APR 2 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
RECORD HIGH TEMPERATURES...COMBINED WITH GUSTY WEST WINDS WILL
CREATE AN ELEVATED FIRE WEATHER THREAT FOR THE PANHANDLE TODAY.
ESPECIALLY AT LOCATIONS IN THE SOUTHERN PANHANDLE WHERE A RED FLAG
WARNING IS IN EFFECT FROM NOON UNTIL 6 PM TODAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A STRONG PACIFIC COLD FRONT WILL SWEEP ACROSS THE REGION SUNDAY
MORNING AND AFTERNOON...USHERING IN MUCH COLDER TEMPERATURES...
STRONG WINDS AND INCREASING CHANCES FOR PRECIPITATION SUNDAY
AFTERNOON AND SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
WYZ112-114-031200-
SIERRA MADRE RANGE-SNOWY RANGE-
1052 AM MDT SAT APR 2 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
THE NEXT PACIFIC STORM SYSTEM WILL IMPACT THE AREA TONIGHT INTO
SUNDAY. AHEAD OF THIS STORM SYSTEM...STRONG WEST TO SOUTHWEST WINDS
ARE POSSIBLE THIS AFTERNOON THROUGH SUNDAY MORNING. WIND GUSTS TO 65
MPH WILL BE POSSIBLE ACROSS THE SNOWY AND SIERRA MADRE RANGES.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AS
WELL...THOUGH THEY ARE NOT EXPECTED TO BECOME SEVERE. SNOW IS
EXPECTED TO BEGIN OVER THE SNOWY AND SIERRA MADRE RANGES THIS
EVENING AND INTENSIFY TONIGHT INTO SUNDAY. SIGNIFICANT ACCUMULATING
SNOWS ARE POSSIBLE ACROSS THE SNOWY AND SIERRA MADRE RANGES WHERE 10
TO 16 INCHES OF SNOW IS EXPECTED FROM LATE THIS EVENING THROUGH
SUNDAY AFTERNOON. A WINTER STORM WARNING IS IN EFFECT FOR THE SNOWY
AND SIERRA MADRE RANGES FROM 9 PM THIS EVENING THOUGH 6 PM SUNDAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SNOW WILL BE ONGOING SUNDAY MORNING ALONG WITH STRONG WEST TO
NORTHWEST WINDS. THE SNOW AND WINDS SHOULD BEGIN TO DIMINISH
IN INTENSITY SUNDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TO THE NATIONAL
WEATHER SERVICE IN CHEYENNE.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
High Wind, Central Carbon County
- When
- April 2, 11:41 AM MST to 1:01 PM MST
- Where
- Central Carbon County forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
WYDOT sensor at Walcott Junction measured sustained winds of 40 mph or greater with a peak gust of 59 mph at 02/1141 MST.
High Wind, North Snowy Range Foothills
- When
- April 2, 12:06 PM MST to 2:56 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
WYDOT sensor at Arlington measured sustained winds of 40 mph or greater with a peak gust of 61 mph at 02/1441 MST.
High Wind, Laramie Valley
- When
- April 2, 1:41 PM MST to 1:46 PM MST
- Where
- Laramie Valley forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
WYDOT sensor at Quealy Dome measured a peak gust of 59 mph.
High Wind, Central Laramie Range and Southwest Platte County
- When
- April 2, 2:10 PM MST to 2:20 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
WYDOT sensor at Bordeaux measured a peak gust of 58 mph.
High Wind, South Laramie Range
- When
- April 2, 2:30 PM MST to 2:45 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
UPR site at Lynch measured a peak gust of 61 mph.
High Wind, South Laramie Range Foothills
- When
- April 2, 2:30 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
UPR site at Emkay measured a gust of 59 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Devil in Arizona, April 2, 20112 injured · 1 event
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 2, 201116 events
- Blizzard and High Wind in Alaska, April 2 to 4, 201193 kt wind · 6 events
- Winter Storm in Montana, April 2 to 3, 20114 events
- Winter Storm and High Wind in Utah, April 2 to 3, 201156 kt wind · 4 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 2, 20113 events
- Heavy Snow in North Dakota, April 2 to 3, 20113 events
- Heavy Snow in West Virginia, April 2 to 3, 20112 events
- Strong Wind in Virginia, April 2, 2011$1,000 · 1 event
- Strong Wind in North Carolina, April 2, 2011$1,000 · 1 event
- High Wind in Idaho, April 2, 20111 event
- Hail in Virginia, April 2, 20111 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 291990, 291991, 291995, 291987, 291997, 291998.